Alert archive / Kentucky / Wind Advisories in 2019

Wind Advisory 8, NWS Louisville, KY

March 13, 201949 counties in Kentucky; 10 counties in Indiana

NWS Louisville, KY issued this wind advisory at Mar 13, 2019, 2:04 PM CDT for 49 counties in Kentucky; 10 counties in Indiana. It took effect at Mar 14, 2019, 6:00 AM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2019, 2:04 PM CDT (19:04 UTC)
In effect from
Mar 14, 2019, 6:00 AM CDT
Expired
Mar 14, 2019, 9:58 PM CDT
In force
16 hr
Issued by
NWS Louisville, KY
All 59 counties

Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2019-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2019-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2072 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

820 
WWUS73 KLMK 131904
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
304 PM EDT Wed Mar 13 2019

...Strong, Gusty Southerly Winds Tomorrow...

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-140900-
/O.NEW.KLMK.WI.Y.0008.190314T1400Z-190315T0000Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-
Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Hodgenville, Lebanon, Danville, 
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Liberty, Stanford, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
304 PM EDT Wed Mar 13 2019 /204 PM CDT Wed Mar 13 2019/

...WIND ADVISORY IN EFFECT FROM 10 AM EDT /9 AM CDT/ TO 8 PM EDT
/7 PM CDT/ THURSDAY...

The National Weather Service in Louisville has issued a Wind
Advisory, which is in effect from 10 AM EDT /9 AM CDT/ to 8 PM
EDT /7 PM CDT/ Thursday. 

* TIMING...Thursday morning through Thursday evening.

* WINDS...Sustained winds 15 to 25 mph with gusts as high as 45
  mph.

* IMPACTS...Tree limbs and branches may fall and some weakened 
  trees may be uprooted, leading to possible power outages. 
  Driving may be difficult for high profile vehicles on 
  east-west roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 40 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$
6 follow-up statements
174 
WWUS73 KLMK 140809
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
409 AM EDT Thu Mar 14 2019

...Strong, Gusty Southerly Winds Today...

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-142000-
/O.CON.KLMK.WI.Y.0008.190314T1400Z-190315T0000Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-
Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Hodgenville, Lebanon, Danville, 
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Liberty, Stanford, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
409 AM EDT Thu Mar 14 2019 /309 AM CDT Thu Mar 14 2019/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM EDT /9 AM CDT/ THIS
MORNING TO 8 PM EDT /7 PM CDT/ THIS EVENING...

* TIMING...this morning through this evening. 

* WINDS...Sustained winds 15 to 25 mph with gusts as high as 40 
  to 50 mph. 

* IMPACTS...Tree limbs and branches may fall and some weakened 
  trees may be uprooted, leading to possible power outages. 
  Driving may be difficult for high profile vehicles on 
  east-west roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 40 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

EBW
605 
WWUS73 KLMK 140923
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
523 AM EDT Thu Mar 14 2019

...Strong, Gusty Southerly Winds Today...

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-142000-
/O.EXT.KLMK.WI.Y.0008.190314T1100Z-190315T0000Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-
Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Hodgenville, Lebanon, Danville, 
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Liberty, Stanford, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
523 AM EDT Thu Mar 14 2019 /423 AM CDT Thu Mar 14 2019/

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

* TIMING...this morning through this evening.

* WINDS...Sustained winds 15 to 25 mph with gusts as high as 40 
  to 50 mph. 

* IMPACTS...Tree limbs and branches may fall and some weakened 
  trees may be uprooted, leading to possible power outages. 
  Driving may be difficult for high profile vehicles on 
  east-west roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 40 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

EBW
373 
WWUS73 KLMK 141850
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
250 PM EDT Thu Mar 14 2019

...Strong, Gusty Southerly Winds Today...

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-150300-
/O.EXT.KLMK.WI.Y.0008.000000T0000Z-190315T0300Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-
Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Hodgenville, Lebanon, Danville, 
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Liberty, Stanford, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
250 PM EDT Thu Mar 14 2019 /150 PM CDT Thu Mar 14 2019/

...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS
EVENING...

* TIMING...this morning through this evening.

* WINDS...Sustained winds 20 to 30 mph with gusts as high as 40 
  to 55 mph. 

* IMPACTS...Tree limbs and branches may fall and some weakened 
  trees may be uprooted, leading to possible power outages. 
  Driving may be difficult for high profile vehicles on 
  east-west roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 40 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$
631 
WWUS73 KLMK 141915
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
315 PM EDT Thu Mar 14 2019

...Strong, Gusty Southerly Winds Today...

INZ090>092-KYZ024>043-045>049-053>057-061>067-070>078-081-082-
150300-
/O.UPG.KLMK.WI.Y.0008.000000T0000Z-190315T0300Z/
/O.NEW.KLMK.HW.W.0001.190314T1915Z-190314T2200Z/
/O.NEW.KLMK.WI.Y.0009.190314T2200Z-190315T0300Z/
Harrison-Floyd-Clark-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin-Scott-
Spencer-Anderson-Woodford-Fayette-Bourbon-Nicholas-Nelson-
Washington-Mercer-Jessamine-Larue-Marion-Boyle-Garrard-Madison-
Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-Warren-
Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-
Clinton-
Including the cities of Corydon, New Albany, Jeffersonville, 
Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, 
Shepherdsville, Louisville, La Grange, Bedford, Milton, 
New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, 
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, 
Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, 
Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, 
Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, 
Liberty, Stanford, Russellville, Bowling Green, Franklin, 
Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, 
Columbia, Jamestown, Burkesville, and Albany
315 PM EDT Thu Mar 14 2019 /215 PM CDT Thu Mar 14 2019/

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT /5 PM CDT/ THIS
EVENING...
...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS
EVENING...

The National Weather Service in Louisville has issued a High Wind
Warning, which is in effect until 6 PM EDT /5 PM CDT/ this
evening. A Wind Advisory has also been issued. This Wind Advisory
is in effect until 11 PM EDT /10 PM CDT/ this evening. The Wind
Advisory is no longer in effect. 

* TIMING...this morning through this evening.

* WINDS...Sustained winds 20 to 30 mph with gusts as high as 60
  mph through late afternoon, and then gusts as high as 50 mph
  this evening.
  

* IMPACTS...Tree limbs and branches may fall and some weakened 
  trees may be uprooted, leading to possible power outages. 
  Driving may be difficult for high profile vehicles on 
  east-west roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

A Wind Advisory means that wind gusts of over 40 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

INZ076>079-083-084-089-KYZ023-150300-
/O.CON.KLMK.WI.Y.0008.000000T0000Z-190315T0300Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Hancock-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Lewisport, and Hawesville
315 PM EDT Thu Mar 14 2019 /215 PM CDT Thu Mar 14 2019/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT /10 PM CDT/
THIS EVENING...

* TIMING...this morning through this evening.

* WINDS...Sustained winds 20 to 30 mph with gusts as high as 40 
  to 55 mph. 

* IMPACTS...Tree limbs and branches may fall and some weakened 
  trees may be uprooted, leading to possible power outages. 
  Driving may be difficult for high profile vehicles on 
  east-west roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 40 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$
007 
WWUS73 KLMK 142158
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
558 PM EDT Thu Mar 14 2019

...Strong, Gusty Southerly Winds Today...

INZ090>092-KYZ024>043-045>049-053>057-061>067-070>078-081-082-
150300-
/O.CAN.KLMK.HW.W.0001.000000T0000Z-190314T2200Z/
/O.EXT.KLMK.WI.Y.0009.190314T2158Z-190315T0300Z/
Harrison-Floyd-Clark-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin-Scott-
Spencer-Anderson-Woodford-Fayette-Bourbon-Nicholas-Nelson-
Washington-Mercer-Jessamine-Larue-Marion-Boyle-Garrard-Madison-
Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-Warren-
Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-
Clinton-
Including the cities of Corydon, New Albany, Jeffersonville, 
Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, 
Shepherdsville, Louisville, La Grange, Bedford, Milton, 
New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, 
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, 
Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, 
Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, 
Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, 
Liberty, Stanford, Russellville, Bowling Green, Franklin, 
Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, 
Columbia, Jamestown, Burkesville, and Albany
558 PM EDT Thu Mar 14 2019 /458 PM CDT Thu Mar 14 2019/

...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS
EVENING...
...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Louisville has cancelled the High
Wind Warning. 

* TIMING...this morning through this evening.

* WINDS...Sustained winds 20 to 30 mph with gusts as high as 55
  MPH.

* IMPACTS...Tree limbs and branches may fall and some weakened 
  trees may be uprooted, leading to possible power outages. 
  Driving may be difficult for high profile vehicles on 
  east-west roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 40 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

INZ076>079-083-084-089-KYZ023-150300-
/O.CON.KLMK.WI.Y.0008.000000T0000Z-190315T0300Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Hancock-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Lewisport, and Hawesville
558 PM EDT Thu Mar 14 2019 /458 PM CDT Thu Mar 14 2019/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT /10 PM CDT/
THIS EVENING...

* TIMING...this morning through this evening.

* WINDS...Sustained winds 20 to 30 mph with gusts as high as 45 to
  50 MPH.

* IMPACTS...Tree limbs and branches may fall and some weakened 
  trees may be uprooted, leading to possible power outages. 
  Driving may be difficult for high profile vehicles on 
  east-west roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 40 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$
881 
WWUS73 KLMK 150258
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
1058 PM EDT Thu Mar 14 2019

INZ076>079-083-084-089-KYZ023-150400-
/O.CAN.KLMK.WI.Y.0008.000000T0000Z-190315T0300Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Hancock-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Lewisport, and Hawesville
1058 PM EDT Thu Mar 14 2019 /958 PM CDT Thu Mar 14 2019/

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Louisville has cancelled the Wind
Advisory. 


$$

INZ090>092-KYZ024>043-045>049-053>057-061>067-070>078-081-082-
150400-
/O.CAN.KLMK.WI.Y.0009.000000T0000Z-190315T0300Z/
Harrison-Floyd-Clark-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin-Scott-
Spencer-Anderson-Woodford-Fayette-Bourbon-Nicholas-Nelson-
Washington-Mercer-Jessamine-Larue-Marion-Boyle-Garrard-Madison-
Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-Warren-
Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-
Clinton-
Including the cities of Corydon, New Albany, Jeffersonville, 
Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, 
Shepherdsville, Louisville, La Grange, Bedford, Milton, 
New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, 
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, 
Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, 
Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, 
Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, 
Liberty, Stanford, Russellville, Bowling Green, Franklin, 
Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, 
Columbia, Jamestown, Burkesville, and Albany
1058 PM EDT Thu Mar 14 2019 /958 PM CDT Thu Mar 14 2019/

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Louisville has cancelled the Wind
Advisory. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Mar 13, 12:17 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Mar 13, 12:17 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
117 PM EDT Wed Mar 13 2019

...Updated Aviation Discussion...

.Short Term...(Today and tonight)
Issued at 358 AM EDT Wed Mar 13 2019

Warmer air aloft has flooded the region overnight, and increasing
southerly winds ahead of a strong low pressure system will bring
warm and breezy conditions to the region today. A closed low will
rotate northeast over the central Plains, and the core of the 850 mb
jet is forecast to reach the Mississippi River by 00z this evening.
Despite a cloudy start to the day, afternoon highs are likely to
reach the upper 60s to mid 70s.

A thicker band of mid-level clouds passing northeast this morning
may result in a brief sprinkle, especially near and north of the
Ohio River. These clouds will lift north through Indiana this
afternoon, resulting in some clearing. Winds increasing through the
afternoon will be strongest west of I-65, where gusts of 35-40 mph
will be possible. Areas along and east of I-65 will see gusts
between 25-35 mph.

Late this evening (closer to midnight), a weakening line of showers
and thunderstorms will move into areas west of I-65. Wind fields
will continue to increase dramatically tonight, with 55 kts at 2 kft
around 06z. However, MUCAPE will be limited to 100-200 J/kg. Still,
some gusts to 40-50 mph will be possible with this activity
overnight. Scattered precip, perhaps with isolated thunder, will
continue across the eastern forecast area between 06-12z.
Temperatures will be mild in the mid 50s to lower 60s.

.Long Term...(Thursday through Tuesday)
Issued at 330 AM EDT Wed Mar 13 2019

...Threat for Severe Thunderstorms Thursday Afternoon/Evening...

This period begins with a flourish and then quiets down just as
quickly. A decaying line of showers/rumbles of thunder moves in from
the west Thursday morning. As we get breaks in the cloud cover
during the day, expect new storms to develop in the warm sector of a
storm system centered over the Upper Midwest. Given the pockets of
instability, the 3km NAM responds with supercell structures
developing in a favorable shear environment with potential for all
forms of severe hazards in the 4-9 PM time frame before more of a
line forms and starts outpacing the better shear to the north and
west.

Beyond that system, we cool down to normal or below normal the rest
of the long-term forecast. We will have to dodge a couple of
moisture-starved weak fronts as well with slight chances for
measurable precipitation. One comes through Friday afternoon as a
reinforcing cold front, and then perhaps another in the Sunday
afternoon to early Monday time frame (as per the latest
CMC/GFS/GEFS).

&&

.Aviation...(18Z TAF Issuance)
Updated at 117 PM EDT Wed Mar 13 2019

A strong storm system crossing the Plains and moving into the
Midwest will bring gusty south winds to the TAF sites throughout the
forecast period. Robust winds near and just off the surface will
lead to LLWS tonight.

A broken line of weakening showers and storms will move in from the
west between midnight and dawn...possibly falling completely apart
as they approach LEX towards sunrise. The main show will come in
from the west during the afternoon hours as a stronger squall line
moves in, though skies should be overcast through the day and should
help to limit instability.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...EBW
Long Term...RJS
Aviation...13
Hazardous weather outlook, Mar 13, 3:09 AM CDT, 10 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
409 AM EDT Wed Mar 13 2019

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-140815-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
409 AM EDT Wed Mar 13 2019 /309 AM CDT Wed Mar 13 2019/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Today and Tonight.

A strengthening storm system in the Plains will bring windy
conditions to the area this afternoon. Areas west of Interstate 65
can expect wind gusts of 30 to 40 MPH this afternoon. Sporadic wind
gusts over 40 MPH are possible tonight along with scattered
thunderstorms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Showers and storms are expected ahead of a strong cold front from a
round early Thursday morning to another round in the afternoon and
evening hours. If the atmosphere is able to destabilize some, a few
strong to severe storms would be possible Thursday afternoon and
evening. Additionally, heavy rainfall in spots could cause localized
flooding concerns.

Outside of strong storms, south and southwest winds could gust
as high as 40 to 45 mph at times in the afternoon and evening. Winds
of this magnitude could blow around small items, topple weakly
rooted trees, and make travel difficult on east to west oriented
roads.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed on Thursday.

EBW/RJS

Nearby

Wind Advisories in Kentucky, 2019Wind Advisories in Indiana, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.